drugs can cause different problems.
like alcohol, tranquillisers, solvents, poppers and
heroin can make people very drowsy or even pass out.
like amphetamine, cannabis, ecstasy, LSD or magic
mushrooms can cause panic and make you paranoid.
amphetamine and ecstasy while dancing in clubs makes
people hot and dehydrated - which means they lose
too much fluid from their body. This can be very serious
to do in an emergency (This is the
same for drugs and alcohol)
the person looks really ill dial 999 for an
quietly to them and let them know that everything
will be OK
they are breathing very quickly help them
slow down by breathing slowly with them
put them to bed. People who are drowsy can
fall asleep and die choking on their own sick.
If necessary, walk them around. BUT
give them black coffee to keep them awake.
This will make the drugs or alcohol work even
them in the Recovery Position. Be prepared
to do mouth-to-mouth resuscitation
any tight clothing that may stop them breathing
necessary keep them warm - but not too warm
- with a coat or blanket
if you have called an ambulance stay with them - somebody
could still die if the ambulance people or doctors
don't know all the facts.
Tell the ambulance staff or doctors any information
you have about what drugs have been used. Is there
any of the drug left? The more information they have
the easier it is to treat and help the person. They
are interested in helping and will not be concerned
about whether legal or illegal drugs are involved.
a good idea to ask about first aid training through
school or a youth and community group. Or you could
The Red Cross
020 7235 5454
St John Ambulance
020 7235 5231
or in Scotland St Andrews
0141 332 4031